Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 8, 2015, 10:25 AM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 10:25 AM EDT (14:25 UTC)
- Expired
- Jun 8, 2015, 11:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 42 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS51 KBUF 081425
SVRBUF
NYC029-037-121-081530-
/O.NEW.KBUF.SV.W.0017.150608T1425Z-150608T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GENESEE COUNTY IN WESTERN NEW YORK...
SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK...
NORTHERN WYOMING COUNTY IN WESTERN NEW YORK...
* UNTIL 1130 AM EDT
* AT 1024 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BOSTON...OR 10 MILES SOUTH OF HAMBURG...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAST AURORA...BOSTON...LE ROY...SPRINGVILLE...WARSAW...
BENNINGTON...COLDEN AND ATTICA.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4245 7884 4261 7895 4305 7795 4304 7795
4304 7793 4291 7795 4290 7796 4276 7796
TIME...MOT...LOC 1424Z 241DEG 42KT 4257 7880
$$
MITCHELL2 follow-up statements
599
WWUS51 KBUF 081508
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 AM EDT MON JUN 8 2015
NYC029-081516-
/O.CAN.KBUF.SV.W.0017.000000T0000Z-150608T1530Z/
ERIE NY-
1108 AM EDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4258 7846 4281 7846 4305 7795 4304 7795
4304 7793 4291 7795 4290 7796 4276 7796
TIME...MOT...LOC 1506Z 241DEG 42KT 4281 7821
$$
NYC037-121-081530-
/O.CON.KBUF.SV.W.0017.000000T0000Z-150608T1530Z/
GENESEE NY-WYOMING NY-
1108 AM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHEASTERN GENESEE AND NORTHERN WYOMING COUNTIES...
AT 1106 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR ATTICA...OR 12 MILES SOUTHEAST OF DARIEN LAKES STATE
PARK...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LE ROY...WARSAW...BENNINGTON...ATTICA...PAVILION...VARYSBURG...
STAFFORD AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4258 7846 4281 7846 4305 7795 4304 7795
4304 7793 4291 7795 4290 7796 4276 7796
TIME...MOT...LOC 1506Z 241DEG 42KT 4281 7821
$$
MITCHELL523
WWUS51 KBUF 081532
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EDT MON JUN 8 2015
NYC037-121-081541-
/O.EXP.KBUF.SV.W.0017.000000T0000Z-150608T1530Z/
GENESEE NY-WYOMING NY-
1132 AM EDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENESEE AND
NORTHERN WYOMING COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4258 7846 4281 7846 4305 7795 4304 7795
4304 7793 4291 7795 4290 7796 4276 7796
TIME...MOT...LOC 1529Z 241DEG 42KT 4281 7821
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:29 AM EDT, 56 minutes earlier.
Area forecast discussion, Jun 8, 9:29 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 929 AM EDT MON JUN 8 2015 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND A FEW THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. A FEW MORE SHOWERS WILL LINGER TONIGHT THROUGH TUESDAY AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. A FEW MORE FAST MOVING WEAK SYSTEMS WILL CROSS THE AREA DURING THE SECOND HALF OF THE WEEK WITH A CHANCE OF A PASSING SHOWER OR THUNDERSTORM EACH DAY ALONG WITH PLENTY OF RAIN FREE TIME. && .NEAR TERM /THROUGH TONIGHT/... IT WILL BE UNSETTLED ACROSS WESTERN AND NORTH CENTRAL NEW YORK TODAY AS A MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE SUPPORTIVE OF CONVECTION THROUGHOUT THE DAY. THE BLENDED TOTAL PCPN WATER AMSU PRODUCT DEPICTS THAT A DEEP MOISTURE PLUME EXTENDS FROM THE GULF TO THE LOWER GREAT LAKES REGION WITH PWAT VALUES IN THE VCNTY OF 1.5 INCHES. THE 12Z KBUF SOUNDING CALCULATES A VALUE CLOSER TO 1.4"...BUT THIS PROBABLY JUST A LULL DUE TO TEMPORARY MID LEVEL DRYING IN THE WAKE OF THE SHORTWAVE THAT PASSED DURING THE OVERNIGHT. GIVEN TRENDS IN THE WV IMAGERY AND AFOREMENTIONED BLENDED TOTAL PCPN WATER PRODUCT...WOULD EXPECT PWAT VALUES OF 1.5 TO 1.75 OVER MUCH OF OUR REGION FOR THE MIDDAY AND AFTERNOON. IN TERMS OF AVAILABLE INSTABILITY...THE CONVECTION FROM LAST NIGHT TOOK A LOT OF PUNCH OUT OF OUR AIRMASS. SB AND MUCAPE ARE GENERALLY UNDER 200 J/KG (12Z) WITH LOW LEVEL LAPSE RATES ONLY IN THE VCNTY OF 6 DEG C/KM. WHILE THESE VALUES ARE NOT IMPRESSIVE...VIS IMAGERY DOES SHOW A FAIR AMOUNT OF BREAKS IN THE CLOUD COVER UPSTREAM ACROSS OHIO AND WRN LK ERIE...SO DIURNAL PROCESSES SHOULD HELP TO RECOVER OUR AIRMASS TO MORE UNSTABLE LEVELS. THE 12Z KBUF SOUNDING ALSO DEPICTS A 2 DEG CAP ARND 600MB...WHICH WAS NOT HANDLED WELL AT ALL BY ANY GUIDANCE PACKAGE. THIS CAP IS EXPECTED TO WEAKEN THOUGH AS WE WORK THROUGH THE REST OF THE MORNING. THAT BEING SAID...SYNOPTICALLY... A MID LEVEL TROUGH OVER THE UPPER GREAT LAKES WILL SLOWLY ADVANCE TOWARDS THE AREA DURING THE MIDDAY AND AFTERNOON...WITH NUMEROUS CONVECTIVELY AUGMENTED MID LEVEL SHORTWAVES MOVING FROM SOUTHWEST TO NORTHEAST ACROSS OUR REGION. OUR FORECAST AREA WILL REMAIN ON THE EASTERN FLANK OF A 100+ KNOT UPPER LEVEL JET OVER LAKE HURON AND SOUTHERN QUEBEC...PROVIDING UPPER LEVEL DIVERGENCE ATOP THE ADVANCING FRONTAL ZONE. MEANWHILE AT THE SURFACE...A PRE-FRONTAL TROUGH WILL ADVANCE SLOWLY EAST ACROSS THE AREA AND COMBINE WITH THE TYPICAL TERRAIN INDUCED CONVERGENCE BOUNDARY THAT SEPARATES FASTER SOUTHWEST FLOW OVER THE LAKES AND ON THE LAKE PLAINS FROM THE SLOWER...SLIGHTLY BACKED LOW LEVEL FLOW ACROSS THE HIGHER TERRAIN TO THE SOUTH. THE COMBINATION OF THESE TWO BOUNDARIES WILL PROVIDE AMPLE LOW LEVEL CONVERGENCE FROM MIDDAY THROUGH THE AFTERNOON AND SERVE AS THE FOCUS FOR MOST OF THE RAIN AND SCATTERED STORMS DURING THIS TIME PERIOD. EXPECT WHATEVER REMAINS FROM THE MORNING SHOWERS AND SCATTERED STORMS TO EVOLVE INTO A BAND OF CONCENTRATED ACTIVITY FROM THE WESTERN SOUTHERN TIER INTO THE NORTHERN FINGER LAKES TO THE TUG HILL REGION BY EARLY AFTERNOON. THIS AREA OF MORE CONCENTRATED SHOWERS WILL THEN PUSH SLOWLY EAST INTO CENTRAL NY BY EARLY EVENING. THIS WILL BE THE TIME PERIOD WHERE HEAVY RAIN POTENTIAL IS GREATEST FROM ANY EMBEDDED CONVECTION THAT TRAINS OVER THE SAME AREA. CONSIDERED A FLASH FLOOD WATCH FROM THE WESTERN SOUTHERN TIER INTO THE FINGER LAKES AND SOUTHEAST OF LAKE ONTARIO...BUT THERE JUST IS NOT ENOUGH CONFIDENCE IN THE INTENSITY OF CONVECTION GIVEN THE VERY LIMITED INSTABILITY...WITH ONLY AROUND 200J/KG OF MUCAPE SEEN IN LATEST MODEL GUIDANCE DUE TO THE AMOUNT OF CLOUD COVER AND SHOWERS IN THE PRE-FRONTAL AIRMASS. THIS EVENING...ANY HEAVIER RAIN WILL MOVE EAST OF THE AREA. THIS WILL LEAVE A BREAK OF MAINLY DRY WEATHER BEFORE THE MAIN MID LEVEL TROUGH APPROACHES WESTERN NY LATE TONIGHT. INCREASING DPVA AND COOLING MID LEVEL TEMPS WILL SUPPORT AN INCREASING CHANCE OF SHOWERS AGAIN LATE TONIGHT AND PERHAPS A FEW SCATTERED THUNDERSTORMS AS SOME LIMITED INSTABILITY DEVELOPS WITH THE COOLING MID LEVEL TEMPS. SOME FOG MAY DEVELOP OVERNIGHT...ESPECIALLY ACROSS HIGHER TERRAIN AND IN AREAS WHICH RECEIVE THE HEAVIER RAINFALL. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... CURRENT FORECAST FOR THIS PERIOD LOOKS ON TARGET AS LATEST MODEL GUIDANCE REMAINS SIMILAR TO PREVIOUS FORECAST. PREVIOUS FORECAST DISCUSSION... A SERIES OF VORT MAXES WILL ROTATE AROUND THE BASE OF THE BROAD TROUGH CREATED BY THE STALLED LOW JUST SOUTH OF THE HUDSON BAY. WITH THE PLACEMENT OF THE COOLER AIR ALOFT...FAIRLY DEEP MOISTURE... CONDITIONAL INSTABILITY...AND A REINFORCING WAVE DROPPING INTO THE BASE OF THE TROUGH 12Z-18Z ON TUESDAY...HAVE CONTINUED LIKELY POPS FOR MUCH OF THE DAY TUESDAY. THERE MAY BE SOME BREAKS IN THE PRECIPITATION... BUT THE BOTTOM LINE IS THAT TUESDAY WILL LIKELY BE MORE WET THAN DRY. THE COLD AIR TAP WITH THE UPPER-LEVEL LOW IS NOT IMPRESSIVE...WITH 850 MB TEMPERATURES STILL AROUND +10C TUESDAY AFTERNOON. WITH CLOUD COVER/PRECIPITATION IN PLACE...WILL GO ON THE COOLER END OF GUIDANCE WITH HIGHS IN THE LOW 70S. FOR TUESDAY NIGHT MODELS ARE IN GOOD AGREEMENT THAT THE BROAD TROUGH WILL BE FORCED EAST FROM A VIGOROUS PACIFIC SHORTWAVE TRACKING FROM ALBERTA TOWARD THE UPPER GREAT LAKES. THE WEAK SHORTWAVE RIDGING BETWEEN THESE TWO WAVES WILL BRING A DRY AND WARM START TO THE DAY ON WEDNESDAY WITH MOSTLY SUNNY SKIES IN THE MORNING. BY WEDNESDAY AFTERNOON/EVENING...MODEL AGREEMENT IS STRONG IN THE PACIFIC SHORTWAVE TRACKING JUST NORTH OF NEW YORK STATE AND PUSHING AN ASSOCIATED TRAILING COLD FRONT ACROSS THE AREA. THIS FEATURE WILL BRING THE NEXT ROUND OF INCREASED CLOUD COVER AND RAIN/THUNDER CHANCES. THERE REMAINS SOME MODEL DISAGREEMENT BETWEEN THE GFS/GEM CAMP AND THE EC CAMP...WITH THE GFS/GEM TAKING ON A FASTER SOLUTION IN RECENT MODEL RUNS. SHOULD THE FASTER SOLUTION VERIFY...PRECIPITATION WILL BE INTO WESTERN NEW YORK BY WEDNESDAY AFTERNOON. HOWEVER...IF THE EC SOLUTION VERIFIES...PRECIPITATION WILL HOLD OFF UNTIL WEDNESDAY NIGHT. THUS HAVE INCREASED POPS TO CHANCE FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT TO HIGHLIGHT THE UNCERTAINTY. GIVEN THE SHORTWAVE/S CURRENT LOCATION OFF THE PACIFIC COAST...WE WILL LIKELY NOT HAVE A BETTER DEPICTION OF THE TIMING OF THE WAVE UNTIL TUESDAY MORNING WHEN THE WAVE WILL BE SAMPLED BY THE 12Z BALLOON LAUNCHES IN BRITISH COLUMBIA...AND THAT DATA GETS INTO THE 12Z MODEL RUNS. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL BRING A SLIGHT DROP IN HIGH TEMPERATURES FOR THURSDAY WITH READINGS IN THE MIDDLE TO UPPER 70S. LIKE WE HAVE SEEN WITH THE LAST SEVERAL COLD FRONTAL PUSHES...MODELS HAVE STRUGGLED IN DEPICTING HOW FAR SOUTH THE COLD FRONT WILL PUSH IN SITUATIONS WHERE PARENT WAVES HAVE PASSED ACROSS SOUTHERN CANADA. THIS SITUATION APPEARS NO DIFFERENT...AS THE GFS IS ON THE AMBITIOUS END OF THE SPECTRUM...WITH THE FRONT PUSHING WELL SOUTH OF THE AREA LEAVING CLEARING IN PLACE FOR THURSDAY. THE EC SOLUTION...WHICH IS ON THE SIDE OF PERSISTENCE...SUGGESTS THE FRONT WILL BECOME STALLED ACROSS OR JUST SOUTH OF THE FORECAST AREA. THIS WILL PRODUCE A CLOUDY AND SHOWERY DAY ON THURSDAY. TO ACCOUNT FOR THIS...HAVE DEPICTED INCREASING CHANCE POPS TOWARD THE SOUTH AND EAST ACROSS THE AREA FOR THURSDAY. BY THURSDAY NIGHT...RETURNING SOUTHWESTERLY FLOW ALOFT AHEAD OF A LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS WILL LIFT THE STALLED BOUNDARY BACK ACROSS THE FORECAST AREA AS A WEAK WARM FRONT. HAVE CONTINUED INCREASING CLOUD COVER THURSDAY NIGHT WITH CHANCE POPS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... WARMTH AND MOISTURE POOLING AHEAD OF LOW PRESSURE OVER THE PLAINS WILL BUILD ACROSS THE REGION ON FRIDAY AND LEAD TO A WARM AND HUMID WEEKEND. A WARM FRONT WILL LIFT ACROSS THE REGION ON FRIDAY WITH 850MB TEMPERATURES RISING TO +18C BY THE END OF THE DAY. THIS WILL LEAD TO HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S. SOUTHWEST WINDS WILL TRANSPORT INCREASING MOISTURE WITH DEWPOINTS CLIMBING INTO THE LOWER 60S ACROSS THE REGION BY SATURDAY AFTERNOON AND TO THE MIDDLE OR UPPER 60S ON SUNDAY. HIGH TEMPERATURES EACH DAY OF THE WEEKEND WILL BE IN THE UPPER 70S MID 80S...LIMITED SOME BY CLOUDS AND CONVECTION. THE WARMTH AND HIGHER DEWPOINTS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY...BUT STRENGTHENING UPPER RIDGING ON SUNDAY SHOULD LIMIT OR TOTALLY PRECLUDE AND PRECIPITATION. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... A COMPLEX FRONTAL ZONE WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA THROUGH THIS EVENING WITH SEVERAL PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS CROSSING THE REGION. CIGS/VSBY WILL INITIALLY BE MAINLY VFR IN A BREAK BETWEEN RAIN BATCHES THIS MORNING. MORE WIDESPREAD SHOWERS ARE EXPECTED TO MOVE BACK INTO THE AREA BY LATE MORNING OR MIDDAY. ONCE THE LOW LEVELS BEGIN TO SATURATE CIGS WILL DROP TO MVFR...ESPECIALLY ACROSS THE HIGHER TERRAIN. AREAS OF MVFR VSBY ARE ALSO EXPECTED IN THE MORE CONCENTRATED AREAS OF RAIN... WITH BRIEF IFR VSBY IN EMBEDDED THUNDERSTORMS. DURING THE LATE AFTERNOON AND EARLY EVENING THE CORRIDOR OF HEAVIER RAIN WILL MOVE EAST OF THE AREA INTO CENTRAL AND EASTERN NY...LEAVING SCATTERED LIGHT SHOWERS ACROSS OUR REGION. VSBY WILL IMPROVE TO MAINLY VFR...HOWEVER AREAS OF MVFR CIGS WILL CONTINUE THROUGH MONDAY NIGHT. SOME AREAS OF IFR CIGS/VSBY MAY DEVELOP IN LOW STRATUS AND FOG MONDAY NIGHT...ESPECIALLY ACROSS HIGHER TERRAIN AND IN LOCATIONS WHERE THE HEAVIER RAIN FELL. OUTLOOK... TUESDAY...MVFR/VFR. LINGERING RAIN SHOWERS. WEDNESDAY THROUGH FRIDAY...VFR MOST OF THE TIME WITH A FEW PASSING SHOWERS OR ISOLATED THUNDERSTORMS. && .MARINE... MODERATE SOUTHERLY WINDS WILL CONTINUE TO BRING MARGINAL SMALL CRAFT ADVISORY CONDITIONS TO THE NORTHEAST END OF LAKE ONTARIO THROUGH MID MORNING. THIS IS BEING DRIVEN BY A MODERATE PRESSURE GRADIENT AHEAD OF A SYSTEM MOVING INTO WESTERN QUEBEC...AND THE PRESENCE OF A 50+ KNOT LOW LEVEL JET CROSSING THE LOWER LAKES. WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON AND EVENING AS THE LOW LEVEL JET PULLS AWAY FROM THE LOWER LAKES. RELATIVELY LIGHT WINDS OF LESS THAN 15 KNOTS WILL THEN CONTINUE THROUGH TUESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LOZ045. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/RSH SHORT TERM...CHURCH/FRANKLIN LONG TERM...CHURCH AVIATION...HITCHCOCK/RSH MARINE...HITCHCOCK
Hazardous weather outlook, Jun 8, 4:49 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 449 AM EDT MON JUN 8 2015 NYZ001>003-007-010-011-090900- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-012>014-019>021-085-090900- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE POSSIBLE TODAY AS A FRONTAL BOUNDARY DRIFTS SOUTHWARD ACROSS THE AREA. LOCALIZED FLOODING IS POSSIBLE IN AREAS THAT SEE TRAINING THUNDERSTORMS. THERE IS ALSO A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST THREAT IS FOR ISOLATED DAMAGING WIND GUSTS ACROSS FAR SOUTHERN PORTIONS OF THE SOUTHERN TIER AND THE FINGER LAKES REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 8, 9:55 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EDT MON JUN 8 2015
NYZ010-019-020-085-081445-
NORTHERN ERIE-SOUTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-
955 AM EDT MON JUN 8 2015
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ERIE...NORTHWESTERN
CATTARAUGUS...NORTHWESTERN WYOMING AND NORTHEASTERN CHAUTAUQUA
COUNTIES...
AT 951 AM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED
FROM NEAR WOODLAWN BEACH STATE PARK TO LAKE ERIE STATE PARK...AND
WAS MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN FOR
LOCATIONS SUCH AS... BUFFALO...CHEEKTOWAGA...WEST SENECA...
CLARENCE...LACKAWANNA... KENMORE...DEPEW...TONAWANDA...AMHERST...
DUNKIRK...FREDONIA... LANCASTER...HAMBURG...EAST AURORA...
WILLIAMSVILLE...GRAND ISLAND...EVANS...ELMA...BOSTON AND EDEN.
RAINFALL AMOUNTS OF ONE INCH WILL BE POSSIBLE IN A 30 TO 60 MINUTE
TIME FRAME THIS MORNING. THIS COULD PRODUCE SOME POOR DRAINAGE
FLOODING...ESPECIALLY IN URBAN AREAS.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 49.
LAT...LON 4249 7935 4255 7915 4265 7906 4269 7905
4274 7892 4278 7885 4284 7886 4287 7889
4295 7891 4298 7894 4296 7894 4298 7900
4299 7895 4298 7895 4299 7894 4307 7848
4247 7849 4240 7948
TIME...MOT...LOC 1351Z 233DEG 34KT 4277 7890 4245 7943
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:55 AM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Jun 8, 10:30 AM EDT | Tornado Warning | BUF | Erie, Wyoming | 45 min |
| Jun 8, 11:13 AM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wayne, Wyoming | 62 min |
| Jun 8, 11:27 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Livingston, Ontario | 78 min |
| Jun 8, 11:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario, Wayne, Wyoming | 66 min |
| Jun 8, 12:39 PM EDT | Special Weather Statement | BUF | Lewis, Oswego | 81 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.